Hello, I have been diagnosed with hyperthyroidism and grave's disease. Recently, I have started to gain weight, about 10 pounds. Is this normal? My T4 is 5.1 and my TSH is unreadbale. What can I do to stop the weight gain?
We must have been watching the same TV show AR! I also seem to remember recently reading ( or hearing) a ton of information on the potassium thing.
I just don't remember where? If my mind serves me well - it said or I heard or read - something about a large amount of potassium deficient people were complaining about weight issues when really it was water retention.
I too can not put the sources together though.
I do know just assuming potassium is a problem and taking it without testing can be very toxic. Mineral supplements if taken to much can be dangerous in general.
In the question on gaining weight - I was Graves and lost rapid amounts of weight.
I lost 37 pounds in 2 mths before storming and I ate like a horse!
Below is all i found on low potasium...nothing referring to weight gain...except water weight...hope this helps.....
Low Potassium Symptoms
Usually symptoms of low potassium are mild. At times they can be vague. You may have more than one symptom involving the gastrointestinal (GI) tract, kidneys, muscles, heart, and nerves.
Weakness, tiredness, or cramping in arm or leg muscles, sometimes severe enough to cause inability to move arms or legs due to weakness (much like a paralysis)
Tingling or numbness
Nausea or vomiting
Abdominal cramping, bloating
Palpitations (feeling your heart beat irregularly)
Passing large amounts of urine or feeling very thirsty most of the time
Fainting due to low blood pressure
Abnormal psychological behavior: depression, psychosis, delirium, confusion, or hallucinations.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.